# SDR 2017FA0000490

- Difficulty date: September 14, 2017
- Submitted: September 14, 2017
- Operation: General aviation
- Engine: Lyc O540F1B5
- Engine time: 1,400 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Idler Assy
- Condition: Loose
- Location: Magneto
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING OIL CHANGE, MECHANIC NOTICED LARGE CHIP IN OIL SCREEN. UPON REMOVAL AND EXAMINATION OF ENGINE ACCESSORY CASE, BOTH MAGNETO IDLER SHAFTS MOUNTING HARDWARE WAS FOUND TO BE LOOSE. THE CHIP AND SAFETY WIRE CAME FROM ONE OF THE IDLER SHAFTS, THE SECOND SHAFT'S HARDWARE WAS LOOSE BUT HAD NOT SEPARATED FROM THE ENGINE.
